Get the Support You Need

Learn from thousands of users who have made their way through our courses. Need help getting started? Watch this short video.

today's top discussions:

logo

Re introduce myself

Lynn123

2021-03-04 10:58 AM

Managing Drinking Community

logo

hi everyone

maxeboy

2021-03-04 9:32 AM

Depression Community

logo

My Thoughts 2021

Lynn123

2021-02-24 9:14 PM

Managing Drinking Community

logo

Friends who drink

grapeseed

2021-02-20 5:00 PM

Managing Drinking Community

This Month’s Most Loved Posts:

Browse through 411238 posts in 46945 threads.

134,620 Members

Please welcome our newest members: Vamp2006, Hebe, Tanishasampson, TerilynnWilson, Dawnst10


10 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
New to the site

Where to start? I was on tramacet  for nearly two years to control hip pain ( I need a new one). When I finally got my date for surgery and went off the meds as indicated by the surgeon, I began having extreme panic and anxiety attacks lasting all day and night. So much so  that I postponed my surgery ( I was also sick with a vicious cold ) until I could sort things out.
I have been in contact with mental health in my area but was unable to get help for about two weeks.
Now the doctor I saw told me it was withdrawals from the drug....he  gave me amytriptaline to take off the edge but things were still terrifiying so , he recommended Ativan for 4 days as well .
I guess my question is how long does withdrawal from tramacet take and will I ever be myself again. I have a wonderful husband and son who stand by me, thank goodness, but sometimes it just isn't enough.
I have started the sessions on the site too.
Im sorry to sound like such a downer but I just needed some advice.

10 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
New to the site

Thanks Davit and Ashley, I appreciated your advice and I am trying with all my might.
I hope I did not give the impression that I wanted medical advice because I know you can't do that
I guess I just needed to know how long this withdrawal normally takes. I quit the tramacet on March 5 of this
year.... some of the reading I have done on it says it can take up to 2 weeks for the worst to be over.
 
I guess the upcoming surgery was a God send in a way because I would still be on that med.
 
Thanks again it's just nice to know a person is not alone.
10 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
need to see the light

I have been off my hip meds for almost 1 month and the anxiety and panic attacks have dimished but they are still there.
I had read that anxiety attacks can last for 10-30 minutes but my "nervousness" and doubting last all day or a good part of it... is this just part of the withdrawal? 
 
Sometimes I wonder if it will ever end...I am starting an anxiety treatment group here at home on the 7 of april/10 and
I so hope that this will help even more. I am doing the program too but I have to go slow because sometimes it makes me
feel more uptight...I'm wierd I guess.
 
I will keep on trying .
10 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
A feather in my cap

For the last month my husband, who by the way is my knight in shining armour, has sat with me day after day while I was (and still am) fighting this anxiety from my withdrawal from my hip meds. I cringed at the thought of him leaving me alone but today he asked me if I felt okay about him going to the farm for a few hours...I told him yes of course...you need the break!
Well so far so good, I'm managing okay.
It's a small success for me right now but a feather in my cap none the less.
Just wanted to share.
10 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
Your input please

I'm not sure where to post this question but here goes...
Does decaf coffee influence the amount of anxiety a person goes through?
I have been sticking to herbal teas such as chamomile and just recently bought the decaf. I had a cup this am but I was
already edgy, would the coffee make it worse?
10 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
need to see the light

Thanks Davit, your words were very comforting. I was on tramacet for two years waiting to even see an orthopedic surgeon and get a date( had to cancel the surgery because both my husband and I were sick with a cold and flu), but by then I was already off the tramacet and going through withdrawals. Things happen for a reason I guess.
I have never been bothered  by anxiety not to this degree. The only thing I am on now is amitriptyline ( 25mg) at night so that I can get some sleep and not have pain. Other than that I just take ibuprofen when my hip is sore...thank goodness it is behaving itself somewhat but I am limited to the amount of exercise I do. Just doing groceries or walking for 30 minutes or so is a definite issue.
I am also going to accupuncture once a week for now, it does help for a little while. Joining this group has helped  alot and I won't abandon it, for sure...the group session here at home were recommended by the mental health region here .
 
In any event , thanks again.
10 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
Your input please

Thanks all! there are few times when I am not edgy but I will give it a try.
 
10 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
need to see the light

Thanks for the info and support!
Davit,
I was told that my hip is shot "much older than I am" says the doc. As I said it has been behaving itself more of less...1) because I do very little other than house stuff and going out for shopping when needed . I have been using ibuprofen to help with the pain and my hot water bottle has become my best friend . I also go to accupuncture ( started again last week for
my hip and the anxiety ) and I truly believe it helps even if its just for a few days.
My orthepeadic surgeon really didn't want to do my hip because I am too young (54) but the last two years have been
difficult...lots of pain and having to quit working....couldn't be on my feet 10 hours a day. That's how I started  tramacet was
so that I could function and work. Boy, am I paying for it now.
 
I will also post another question about the amitriptyline , maybe you could shed some light.
10 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
Is this a common occurance

As I have said before I take amitiptyline ( 25mg) at night to help control the anxiety and to help me sleep. It seems though that after 2-3 days it is less effective and on the 4th night I have such anxiety that I don't sleep all night...then the next day is
pure hell, so the 5th night I have to take an ativan just to rest.
I am seeing my doctor at mental health tomorrow and will surely bring it up with him but just wondering if anyone has experienced this.
On the 4th day I am also very depressed and see no end to the nightmare, it has happened that I think my family would be
better off without me....God I hate those days.
 
On a brighter note today ( last night was an ativan night) I feel a bit more like myself but I know it won't last....hope the doctor has a few suggestions.
10 years ago 0 shadowkins 112 logo logo logo logo logo logo logo logo logo logo 0
Stress, Part IV

I like that quote too....I should put it on my fridge where I can see it.
 
Reading all your posts have made me realize that I too must change the way I do things in order to reduce the stress in my life. I have always been a bit of a control freak, I had to run everything and be sure all was well. I guess that all started 15 years ago when I had to take care of my terminal mother and make sure my dad was fine. Being the only child out of six who was close I had no alternative but to take control. My father has alzeimers and was difficult to say the least for quite awhile.
Too boot I had a six year old son with tons of energy. All this too say I think I picked up a bad habit by always being there
for everyone , now my parents are gone, my son is all grown up, I am terribly restricted to what I can do because of my hip and now this blasted anxiety.
I sometimes wonder if being on the tramacet help mask these issues and now without the meds I have to face the truth? Who knows... stress is a powerful thing and I do know that over the years I find I cannot handle the stress like I used too...Am I weak because of it...No, I don't think so but I must learn to be good to myself too. Drats! I haven't taken care of me for so long, I don't know if I know how. I just hope it's not too late.